Back to the main site

Major screen tearing after LoL

I run XFCE on Manjaro and I used the current League of Legends install script to play. I think it made some system setting change because even after reboot I have massive screen tearing and can no longer adjust my app menu transparency. Had none of these issues prior to this but I’m not sure where to turn :frowning:

You’ve probably fixed the issue by now, but I’ll reply just in case someone else encounters the same problem.
It sounds like your compositor got disabled, probably by Lutris, and wasn’t re-enabled after quitting the game. The game is probably allowed to “Disable desktop effects” (game -> configure -> system options). This will disable your system compositor every time you launch the game.
On XFCE this is done by disabling compositing in xfwm4. You can re-enable this by going into xfce4 Settings Manager -> Window Manager Tweaks -> Compositor. Here you just have to click on “enable window compositing”.

Compositors are window manager programs which get rid of screen tearing (locking your fps to your monitor’s refresh rate) and make window effects like shadows, transparency, animations, scaling and blur.